Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 17, 2021, 3:16 PM CDT. It took effect at Mar 17, 2021, 11:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 3:16 PM CDT (20:16 UTC)
- In effect from
- Mar 17, 2021, 11:00 PM CDT
- Expired
- Mar 18, 2021, 4:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
205 WHUS74 KBRO 172016 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 316 PM CDT Wed Mar 17 2021 GMZ150-155-170-175-180515- /O.NEW.KBRO.SC.Y.0023.210318T0400Z-210318T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 316 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 11 PM this evening to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
619 WHUS74 KBRO 180204 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 904 PM CDT Wed Mar 17 2021 GMZ150-155-170-175-181015- /O.CON.KBRO.SC.Y.0023.210318T0400Z-210318T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 904 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
536 WHUS74 KBRO 180812 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 312 AM CDT Thu Mar 18 2021 GMZ170-175-181530- /O.EXT.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 312 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-181530- /O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 312 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Mansfield out 20 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
184 WHUS74 KBRO 181506 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1006 AM CDT Thu Mar 18 2021 GMZ170-175-182100- /O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1006 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-181800- /O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 1006 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Mansfield out 20 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
781 WHUS74 KBRO 181804 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 104 PM CDT Thu Mar 18 2021 GMZ150-155-181915- /O.EXP.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 104 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ GMZ170-175-182100- /O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 104 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 kt and seas 6 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
759 WHUS74 KBRO 182054 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 354 PM CDT Thu Mar 18 2021 GMZ170-175-182200- /O.EXP.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 354 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds will continue to decrease across the Gulf waters and seas will begin to lower. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 12:22 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 17, 12:22 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1222 PM CDT Wed Mar 17 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The cold front has clear through most of the RGV at midday with the exception of the BRO area. VSBL satl and KBRO radar imagery shows that the front will be clearing south of BRO in an hour or two allowing for very dry air to move in over the region dissipating the cld cover. The northerly surface flow will continue throughout the night into Thurs morning maintaining the VFR conditions. The PGF will weaken somewhat overnight into tomorrow allowing the surface winds to weaken a bit. The smoke/haze associated with fires in eastern and northeastern Mexico will likely be suppressed to the south ahead of the front which will likely limit any impact to vsbsys at the RGV airports. && .PREV DISCUSSION... /issued 622 AM CDT Wed Mar 17 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...A mixed bag of IFR and MVFR ceilings will gradually lift today as the sun rises and winds pick up. A cold front will move through the area later this morning and early afternoon, with the primary impact to aviation operations being winds shifting to be out of the north and northwest, and then increasing through the afternoon. Once ceilings lift and winds shift, VFR conditions will take hold through the end of the TAF period at each site. PREV DISCUSSION... /issued 335 AM CDT Wed Mar 17 2021/ SHORT TERM (Now through Thursday): A strong 500mb low, or “bowling ball” of sorts, will be barreling into the Southern Plains this morning, helping to push a dry cold front across the CWA later this morning and early afternoon. The frontal passage will usher in very dry air and gusty northerly winds which will help relative humidity values plummet, ranging from near 10 percent in the western counties to near 30 percent in the remainder of Deep South Texas away from the coast. The dry air and gusty winds combined with ongoing drought in the Rio Grande Valley will create enhanced to critical fire weather conditions, with a Red Flag Warning in effect for all of Deep South Texas from 7 AM to 7 PM today. The only exceptions to this will be the coastal counties, where enough moisture is expected to be present to preclude any elevated fire concerns. Regardless, outdoor burning is very much discouraged today. Outside of fire weather concerns, there will be a slight chance for some isolated to scattered showers and possibly some thunderstorms in the northern ranchlands and coastal areas as the Wednesday morning front passes through. The morning FROPA as well as relative lack of deep-layer moisture will likely not allow for a significant amount of instability to develop, hence the overall lower chances for precipitation today. Highs today will still manage to range from the middle 80s to middle 90s across the Rio Grande Valley as the true “push” of colder air will not arrive until this evening, which will drop lows into the 50s for many locations away from the immediate coast. High temperatures closer to seasonal normals are then expected for Thursday, ranging from the middle and upper 70s near the coast to the middle 80s out west under sunny skies. LONG TERM (Thursday Night through Tuesday): 500mb ridge across the west-central United States Thursday will move eastward across the east-central U.S. Friday. A 500mb trough will develop and move into the western U.S. Saturday as the upper level ridge moves across the eastern United States. The upper level trough across the western U.S. is progged to elongate and become positively tilted Sunday and move eastward towards the southern plains Monday. At the surface...high pressure across east Texas Thursday and Friday will begin to move eastward Saturday allowing an onshore flow to return across the lower Texas coast late Saturday. Low pressure will develop across New Mexico Sunday and move into the Texas panhandle Monday as the 500mb trough moves eastward across the southwest United States. Convection is progged to develop across northwest Texas Monday and move eastward across central Texas Mon night as a cold front moves through west Texas. The line of showers and thunderstorms moving eastward across the state may brush the northeast portions of the CWA late Mon night into early Tuesday. The cold front is expected to move through deep south Texas Tues morning. MARINE (Now through Thursday): Fog has developed over the Laguna Madre and the nearshore Gulf Waters this morning, so have issued a Marine Dense Fog Advisory through 9 AM. Any developing marine fog will dissipate by the mid-morning hours as winds shift in advance of today’s cold front. Isolated to scattered showers, potentially some thunderstorms, will be possible as the front passes through this morning. Winds then shift to the north and northwest behind the front while seas remain fairly elevated through this time. Northerly winds will then increase later Wednesday night into Thursday morning, which will lead to SCEC conditions due to both higher winds and seas over the Gulf Waters. Brief SCA conditions are possible, mainly over the offshore Gulf Waters. Winds and seas will then gradually subside through Thursday afternoon. Thursday night through Sunday...Light to moderate north to northeast winds will prevail across the coastal waters Thurs night into Friday as surface high pressure prevails across east Texas into the western Gulf of Mexico. The pressure gradient will weaken across the lower Texas coast Saturday as the surface ridge moves eastward. Light northeast winds Saturday will veer to the east-southeast and increase Sunday as the pressure gradient increases with low pressure developing across west Texas. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 87 56 76 54 / 20 0 0 0 BROWNSVILLE 90 53 79 53 / 10 0 0 0 HARLINGEN 92 52 81 51 / 10 0 0 0 MCALLEN 94 51 84 51 / 0 0 0 0 RIO GRANDE CITY 94 51 84 51 / 0 0 0 0 SOUTH PADRE ISLAND 80 59 71 58 / 20 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Red Flag Warning until 7 PM CDT this evening for TXZ248>255-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60-Speece Long Term...63-KC IDSS...54-BHM
Hazardous weather outlook, Mar 17, 12:10 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 1210 PM CDT Wed Mar 17 2021 TXZ248>257-351-353-180915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1210 PM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Today and Tonight A Red Flag Warning has been issued for all inland locations of Deep South Texas from 7 AM CDT to 7 PM CDT. Critical fire weather conditions will be possible, especially west of US Highway 281 (I-69C), due to the passage of a cold front. Extremely low relative humidity values and elevated winds increase the danger of erratic fire behavior including rapid growth and spread for all of Deep South Texas. There is a moderate risk for rip currents today at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-180915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1210 PM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Today and Tonight Small Craft Advisories may be needed for all or portions of the Gulf of Mexico waters later tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed for all or portions of the Gulf of Mexico waters on Thursday. Small Craft Advisories may be needed again Monday and Tuesday for all or portions of the Gulf of Mexico waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:46 AM CDT | Marine Dense Fog Advisory | BRO | 9 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.